Methotrexate Nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Oct 2007
Total Posts : 42
   Posted 11/25/2008 4:13 PM (GMT -6)   
I have been on methotrexate for seven years now and have always taken the weekly injection in my stride. But recently its really been getting me down. I feel sick before I have it ( no doubt entirely psychological) and for the entire day after, feeling tired and just generally fatigued. It's like my body is just saying enough is enough.
How do some of you deal with the methotrexate blues; in particular the nausea? Is there anything that works for you in eliminating it completely? Or is that wishful thinking lol
Thanks in advance
19 years old/ diagnosed 2000. Infliximab, Methotrexate and Pentasa.

Elite Member

Date Joined Sep 2005
Total Posts : 10404
   Posted 11/25/2008 5:22 PM (GMT -6)   

I'm another person who feels that the side effects from the mtx are increasing with time. The doctors say that's impossible, though :-/

Things that are helping me:
* staying hydrated, especially the days before, on and immediately after the injection
* herbal teas: especially ginger or mint
* I keep a bag of crystallised ginger handy, and eat a few pieces a day
* frozen juice - just suck it slowly, and for some reason it seems to help me.

I have no answers for the fatigue, unfortunately. Quite often it lasts all week with me, and I've found nothing that helps it, except exercise, if I'm able.

Best wishes,

Co-Moderator Crohn's Forum.

Veteran Member

Date Joined Jul 2006
Total Posts : 6927
   Posted 11/25/2008 8:32 PM (GMT -6)   
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 11/25/2008 10:27 PM (GMT -6)   
How much folic acid are you taking.

Regular Member

Date Joined Oct 2007
Total Posts : 42
   Posted 11/26/2008 1:54 PM (GMT -6)   
Thanks for the advice!

I take 2 ml of folic acid everyday..except methotrexate day. It's supposed to help with the nausea right? :-/ I will definitely try some of things suggested. Anything that will help!



Cookie's Wife
Regular Member

Date Joined Aug 2005
Total Posts : 299
   Posted 11/26/2008 5:20 PM (GMT -6)   
I've only had two injections so far.  For me the fatigue and nausea are horrible.  I was hoping it would get better with time! cry
"You alone are responsible for your happiness" 


New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 12:21 AM (GMT -6)
There are a total of 2,710,894 posts in 298,938 threads.
View Active Threads

Who's Online
This forum has 153498 registered members. Please welcome our newest member, MyBroJoJo.
261 Guest(s), 7 Registered Member(s) are currently online.  Details
RA+CDhouse, FW, Scaredy Cat, Girlie, Bhutan boy, MyBroJoJo, pri31

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer